Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 280, NWS Jackson, MS

May 30, 2012Washington County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 30, 2012, 1:04 PM CDT for Washington County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2012, 1:04 PM CDT (18:04 UTC)
Expired
May 30, 2012, 1:31 PM CDT
In force
27 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 153 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 12:27 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1192 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1192 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1334 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

462 
WUUS54 KJAN 301804
SVRJAN
MSC151-301900-
/O.NEW.KJAN.SV.W.0280.120530T1804Z-120530T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
104 PM CDT WED MAY 30 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITY OF LELAND...

* UNTIL 200 PM CDT

* AT 104 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR LELAND MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHEASTERN WASHINGTON COUNTY AT 120 PM CDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
WEDNESDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
NORTHERN MISSISSIPPI.

&&

LAT...LON 3352 9076 3328 9076 3325 9091 3351 9102
      3353 9093 3353 9077
TIME...MOT...LOC 1804Z 244DEG 15KT 3345 9085

$$

JC
2 follow-up statements
967 
WWUS54 KJAN 301825
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
125 PM CDT WED MAY 30 2012

MSC151-301900-
/O.CON.KJAN.SV.W.0280.000000T0000Z-120530T1900Z/
WASHINGTON MS-
125 PM CDT WED MAY 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR EAST CENTRAL WASHINGTON COUNTY...

AT 125 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
NORTH OF TRIBBETT MOVING NORTHEAST AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
WEDNESDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
NORTHERN MISSISSIPPI.

&&

LAT...LON 3353 9077 3328 9076 3326 9082 3326 9086
      3352 9086
TIME...MOT...LOC 1825Z 244DEG 15KT 3349 9076

$$
768 
WWUS54 KJAN 301831
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
131 PM CDT WED MAY 30 2012

MSC151-301841-
/O.CAN.KJAN.SV.W.0280.000000T0000Z-120530T1900Z/
WASHINGTON MS-
131 PM CDT WED MAY 30 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WASHINGTON COUNTY
IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
WEDNESDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
NORTHERN MISSISSIPPI.

LAT...LON 3353 9077 3328 9076 3326 9082 3326 9086
      3352 9086
TIME...MOT...LOC 1831Z 244DEG 15KT 3350 9073

$$

JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 11:15 AM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, May 30, 11:15 AM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1115 AM CDT WED MAY 30 2012

...SEVERE STORMS POSSIBLE THIS AFTERNOON WITH AN ADDITIONAL RISK LATER ON
THURSDAY...

.UPDATE...LATEST SATELLITE IMAGERY SHOWS AN OUTFLOW BOUNDARY
ASSOCIATED WITH AN MCV...WHICH CAME FROM SOME CONVECTION IN THE
SOUTHERN PLAINS OVERNIGHT. IT WAS MOVING TOWARD THE MS RIVER OVER
NORTHEAST LOUISIANA. ALSO A WEAK SURFACE BOUNDARY WAS NOTED ACROSS
THE NORTHWEST DELTA REGION. THESE FEATURES WILL HELP TO PROVIDE A
LOW LEVEL MECHANISM  FOR SOME POSSIBLE SEVERE WEATHER ACROSS THE
REGION FOR THIS AFTERNOON. HIGH RES MODELS FOCUS STORMS SPREADING
ACROSS THE REGION FROM THE WEST NORTHWEST FOR THIS AFTERNOON. ALSO A
SERIES OF WEAK DISTURBANCES WAS MOVING THROUGH THE SOUTHERN STREAM
FROM THE SOUTHERN PLAINS. UPPER AIR ANALYSIS SHOWS AN AREA OF
DIVERGENCE ALOFT MOVING TOWARD THE REGION FROM THE SOUTHERN PLAINS
WITH SOME APPROACHING SUBTROPICAL JET ENERGY. AT THIS TIME AREA
RADARS WERE SHOWS SOME ISOLATED TO SCATTERED ACTIVITY FROM ARK TO
NORTHEAST TEXAS. THE LOW LEVEL LOOKED PRETTY CAPPED THIS MORNING IN
UPPER AIR AND SATELLITE IMAGERY FOR MOST OF THE REGION. AREA
SOUNDINGS WERE PRETTY DRY COMPARED TO YESTERDAY. LOW LEVEL FLOW WAS
RATHER WEAK WITH MIDLEVEL FLOW AROUND 15 TO 20 KNOTS AND UPPER WEST
NORTHWEST FLOW AT 30 TO 35 KNOTS. CAPES AT JAN WERE OVER 3000.
DCAPES WERE OVER 1000. SO WITH THIS IN MIND HAVE DELAY THE START OF
THE CONVECTION IN THE GRIDS BY LOWERING THE POPS FOR LATE THIS
MORNING...BUT KEPT THE SAME DECENT POPS FOR THIS AFTERNOON. THE
PRIME TIME FOR CONVECTION STILL LOOKS TO BE BETWEEN NOON AND 7 PM.
MAIN RISK WILL CONTINUE TO HAIL AND DAMAGING WINDS. CURRENT HIGHS
STILL LOOK TO BE ON TRACK./17/

./PREVIOUS DISCUSSION...407 AM CDT WED MAY 30 2012
SHORT TERM...FORECAST FOCUS WILL BE ON CONVECTIVE POTENTIAL TODAY
AND THEN AGAIN LATER THU-THU NGT AS THE MAIN SYSTEM AND STRONG COLD
FRONT MOVE THROUGH THE REGION.

MAIN PLAYERS TODAY WILL BE THE STALLING FRONT OVER THE N/NE CWA AND
THE S/WV(MCV) THAT MOVES E/SE INTO THE AREA FROM THE SOUTHERN PLAINS
COMPLEX. ALL THE LATEST MODEL DATA SHOW THE SLOW MOVING SFC FRONT
JUST N/NE OF THE CWA MAKING SOME LOW PROGRESS EARLY TODAY AND
STALLING OVER A PORTION OF THE AREA. WITH MORE OF A NE PUSH TO THE
LOW LEVEL FLOW...THE STALLING FRONT WILL TAKE AN INTERESTING
ORIENTATION WITH A MUCH MORE PRONOUNCED SE SAG OVER THE NE/E-CENTRAL
PART OF THE CWA. WITH MORE OF THIS BOUNDARY INTO THE CWA...LOOK FOR
BETTER LOW LEVEL CONVERGENCE ASSOCIATED WITH THIS FEATURE. THE OTHER
MAJOR PLAYER IS THE REMNANT MCV THAT WILL MOVE THROUGH THE CWA FROM
THE CURRENT SOUTHERN PLAINS STORM COMPLEX. LOOK FOR THE COMBINATION
OF THESE FEATURES TO SUPPORT A MORE FAVORABLE SETUP OVER THE CWA FOR
STORMS TODAY. THE GLOBAL MODELS INDICATE THESE SUCH FEATURES BUT
OFFER DIFFERING SOLUTIONS IN HOW PRECIP DEVELOPS. WHAT GUID IS MOST
CONSISTENT AND REPRESENTS THE MASS FIELDS IN ITS QPF OUTPUT IS THE
HI-RES MODELS. ALL FOUR (SPC WRF/NSSL WRF/NMM/ARW NCEP WRF'S) ARE IN
SOLID AGREEMENT ON CONVECTIVE POTENTIAL TODAY AND DEVELOP QUITE A
BIT OF STORMS OVER THE CWA. THIS MULTI CONSENSUS OUTPUT MAKES SENSE
AND WILL BE THE PRIMARY BASIS FOR THE NEXT 12-24 HRS OF THE FORECAST.

ALL MODELS CONTINUE TO SHOW COOLING ALOFT AND LINGERING LOW LEVEL
WARMTH TODAY. THIS WILL RESULT IN VERY STEEP LAPSE RATES WITH 29-30
VERTICAL TOTALS. THIS THERMO SETUP WILL YIELD AN UNSTABLE
ENVIRONMENT AS TEMPS RISE TO THE LOWER 90S AND COMBINE WITH
MID/UPPER 60S SFC DEWPTS. LOOK FOR A RANGE OF 2000-3000 J/KG OF
ML/SBCAPE WITH LI'S (-9 TO -12) SUPPORTING ROBUST UPDRAFTS AS MID
LEVEL FORCING INCREASES FOR AFTERNOON. LOW LEVEL FLOW BELOW 700MB
WILL BE WEAK BUT STRONGER MID/UPPER FLOW WILL EXIST IN RESPONSE TO
THE S/WV. MID LEVEL FLOW OF 20-25KTS WILL BE POSSIBLE AND HIGHER
VALUES ARE NOT OUT OF THE QUESTION DEPENDING ON INFLUENCES OF THE
MCV. LIMITATIONS ARE ANY ENHANCED CAPPING AND LINGERING DRY AIR
WHICH WAS AROUND YESTERDAY AND SUPPRESSED EVEN CLOUD DEVELOPMENT.
OVERALL...LOOK FOR A FAIRLY EVEN MIX OF SVR HAIL AND DAMAGING WIND
GUSTS BASED OFF THE MULTI-CELL APPEARANCE OF THE HI-RES CONVECTIVE
STORM MODE. DMG WIND COULD DOMINATE IF STRONGER FLOW DEVELOPS ALOFT
AND A WELL DEVELOPED COLD POOL GETS GOING. AS FOR HAIL...QUARTER TO
GOLFBALL SIZE FITS THE THERMO SETUP WITH A FEW LARGER STONES
POSSIBLE IF THINGS SETUP JUST RIGHT. AS FOR TIMING...THINGS COULD
GET GOING AS EARLY AS 11AM BUT THE MAIN TIMEFRAME LOOKS TO BE
BETWEEN NOON AND 7PM.

AS FOR FORECAST SPECIFICS...GUID POPS WERE WAY TOO LOW AND VALUES
WERE SIGNIFICANTLY INCREASED. POPS WILL BE IN THE 40-60% RANGE WHICH
I FEEL IS A MUCH BETTER REPRESENTATION OF WHAT'S EXPECTED. GUID HIGH
TEMPS WERE DECENT AND FIT THE TREND OF A QUICK WARMUP WITH THE UPPER
END JUST A TAD LESS THAN PREV DAYS. AS FOR TONIGHT...HAVE LOWERED
POPS ACROSS THE N HALF DUE TO EXPECTED EARLY START TO THE STORMS
TODAY. WHILE SOME LOW END CHANCES WILL EXIST TONIGHT...MOST OF THIS
PERIOD WILL BE IN THE LULL BEFORE ACTIVITY INCREASES FOR THU
AFTERNOON.

FOR THU-THU NGT...MODELS CONTINUE TO BE IN DECENT AGREEMENT ON THE
POTENT UPPER TROUGH AND STRONG LATE SEASON COLD FRONT TO MOVE
THROUGH THE CWA. STORM EVOLUTION IS NOT AS CLEAR DUE TO THE COMPLEX
EVOLUTION OF THE NEAR TERM STORM SYSTEMS. HOWEVER...CONDITIONS WILL
EXIST FOR MORE STORMS DUE TO INCREASING MOISTURE AND STRONG LIFT.
INCREASING WIND FIELDS WILL ALSO ADD TO THE SITUATION AND AS
EVERYTHING COMBINES...MORE SEVERE STORMS WILL BE POSSIBLE. AT THIS
POINT...LATE THU AFTERNOON AND EVENING SEEM TO BE THE MAIN TIME FOR
THE MOST ROBUST STORMS AND GREATEST COVERAGE OF STORMS. DAMAGING
WINDS AND HAIL WILL BE THE PRIMARY RISK. HOWEVER...WIND SHEAR WILL
INCREASE THU NGT AND THERE COULD BE A PERIOD WHERE A TORNADO OR TWO
MAY BE POSSIBLE. JUST SOMETHING TO KEEP AN EYE ON. /CME/

.LONG TERM... (FRIDAY THROUGH WEDNESDAY)
THE LONG TERM PORTION OF THE FORECAST WILL FEATURE A BRIEF BREAK
FROM ABOVE NORMAL TEMPS FRIDAY INTO SATURDAY...FOLLOWED BY
MODERATING CONDITIONS FOR THE LATE WEEKEND INTO EARLY NEXT WEEK.

LATEST GUIDANCE HAS SPED UP THE TIMING OF THE COLD FRONT...WITH THE
BOUNDARY PUSHING EAST OF THE CWA BY DAYBREAK FRIDAY AND LINGERING
SHOWER ACTIVITY MOVING OUT OF THE AREA BEFORE NOON. THE ASSOCIATED
UPPER TROUGH WILL SHIFT EASTWARD AND SET UP SHOP OVER THE ATLANTIC
SEABOARD OVER THE WEEKEND AND INTO NEXT WEEK...WITH UPPER RIDGING
BUILDING OVER THE GREAT PLAINS. THIS WILL PLACE THE AREA IN
NORTHWEST FLOW ALOFT. UNFORTUNATELY...OR FORTUNATELY DEPENDING UPON
ONES PERSPECTIVE...THE SURFACE HIGH PRESSURE AXIS WILL HAVE ALREADY
SHIFTED EAST THE REGION BY LATE SATURDAY. THUS THE RESPITE FROM
SUMMERLIKE TEMPERATURES WILL BE RATHER BRIEF AS RETURN FLOW
COMMENCES LATE SATURDAY/SUNDAY.

THE HIGH CENTER WILL REMAIN SITUATED OVER THE EASTERN GULF THROUGH
NEXT WEEK...WITH PWATS RETURNING TO AROUND 1.5 INCHES AS EARLY AS
SUNDAY. AS UPPER DISTURBANCES TRAVERSE THE REGION IN NORTHWESTERLY
FLOW...ISOLATED CONVECTION WILL BE POSSIBLE ALONG THE PERIPHERY OF
THE SURFACE RIDGE. 00Z GUIDANCE INDICATES ISOLATED RAIN CHANCES WILL
INITIALLY BE CONFINED TO NORTHERN SECTIONS OF THE CWA...WITH BETTER
CHANCES ACROSS THE REMAINDER OF THE AREA BY WEDNESDAY. MEANWHILE
DAYTIME HIGH TEMPS IN THE LOW TO MID 90S WILL MAKE A RETURN.

WITH RESPECT TO FORECAST DETAILS...TEMPERED MEX POPS AND TENDED
TOWARD ECMWF FOR LATE THIS WEEKEND AND EARLY NEXT WEEK. GIVEN THE
INFLUENCE OF NWLY FLOW ALOFT...MORE THAN ONE ROUND OF PRECIPITATION
WILL BE POSSIBLE IN THIS TIME PERIOD...BUT NOT PARTICULARLY
CONFIDENT IN GOING AS HIGH AS THE GFS IS FOR EACH PERIOD AS IT IS
DIFFICULT TO PIN DOWN A FAVORED TIME FRAME THIS FAR OUT.
OTHERWISE...NO SIGNIFICANT ADJUSTMENTS WERE MADE TO MEX TEMPS DURING
THE PERIOD. /DL/

&&

AVIATION...VFR CONDITIONS HAVE RESUMED ACROSS THE AREA WITH SKC
ONGOING ACROSS TAF SITES. CONVECTION EXPECTED TO DEVELOP THIS AFTN
AND PUSH GENERALLY E/SE ACROSS THE AREA. TIMING LOOKS TO BE AS EARLY
AS 17Z. STORMS COULD BRING GUSTY WINDS AND HAIL ALONG WITH MVFR TO
IFR VIS RESTRICTIONS. AFTER STORMS PASS(LIKELY AFTER 00-02Z)...VFR
CONDITIONS EXPECTED TO PREVAIL FOR NEARLY ALL OF THE NIGHT PERIOD.
/28/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       94  69  88  66 /  62  30  48  73
MERIDIAN      95  68  89  67 /  48  25  33  69
VICKSBURG     93  69  87  61 /  59  31  56  71
HATTIESBURG   96  71  89  71 /  35  20  32  49
NATCHEZ       91  71  86  65 /  52  26  45  65
GREENVILLE    94  70  88  61 /  61  28  71  68
GREENWOOD     94  68  89  62 /  59  31  65  73

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

17/28/CME/DL
Hazardous weather outlook, May 30, 4:30 AM CDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
430 AM CDT WED MAY 30 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
310930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
430 AM CDT WED MAY 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SEVERE STORMS WILL BE POSSIBLE TODAY AS A DISTURBANCE MOVING OUT OF
SOUTHERN ARKANSAS COMBINES WITH A STALLED BOUNDARY. THE MAIN TIME FOR
THIS SEVERE ACTIVITY WILL BE FROM AROUND MIDDAY TO 7 PM. THE MAIN
RISK WILL BE FOR DAMAGING WIND GUSTS AND HAIL UP TO GOLF BALL SIZE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SEVERE STORMS WILL AGAIN BE POSSIBLE LATE THURSDAY AFTERNOON INTO
THURSDAY NIGHT AS A POTENT DISTURBANCE AND STRONG COLD FRONT MOVE
THROUGH THE REGION. THE PRIMARY RISKS WILL BE DAMAGING WIND GUSTS AND
QUARTER SIZED HAIL OR LARGER. ONE OR TWO TORNADOES CAN NOT BE RULED
OUT FOR THURSDAY NIGHT AS WIND SHEAR INCREASES. LOCALLY HEAVY
RAINFALL WILL ALSO BE POSSIBLE...ESPECIALLY WHERE STORMS MOVE
REPEATEDLY OVER THE SAME AREAS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL LIKELY BE NEEDED TODAY AND AGAIN LATE THURSDAY INTO
THURSDAY NIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

CME

In the hours before

Special weather statement, May 30, 11:49 AM CDT, 1 hour 15 minutes before
ARZ074-075-MSZ018-034-301730-
ASHLEY AR-CHICOT AR-WASHINGTON MS-BOLIVAR MS-
1149 AM CDT WED MAY 30 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1149 AM CDT WED MAY 30 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED ACROSS EASTERN ARKANSAS
AT 1147 AM CDT...MOVING EAST AT 35 MPH. THIS LINE OF STORMS IS
SENDING AN OUTFLOW BOUNDARY TO THE EAST SOUTHEAST. THIS WILL HELP TO
GENERATE ADDITIONAL STORMS ACROSS THE NORTHWEST DELTA OF MISSISSIPPI
AND PORTIONS OF EXTREME SOUTHEAST ARKANSAS THROUGH THE EARLY
AFTERNOON. GIVEN SUFFICIENT DAYTIME HEATING...STORMS THAT DEVELOP
WILL ALSO BE CAPABLE OF PRODUCING 40 TO 50 MPH WINDS AND HAIL TO THE
SIZE OF NICKELS.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN BOLIVAR...WASHINGTON...CHICOT AND ASHLEY COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3411 9067 3353 9078 3311 9071 3302 9116
      3303 9211 3320 9214 3341 9199 3339 9147
      3357 9145 3352 9126 3360 9114 3371 9121
      3368 9104 3373 9115 3378 9099 3397 9110
      3396 9098 3409 9088 3412 9096
TIME...MOT...LOC 1647Z 267DEG 32KT 3444 9119 3399 9137
          3387 9187

JC
Special weather statement, May 30, 12:39 PM CDT, 25 minutes before
MSZ018-301810-
BOLIVAR MS-
1239 PM CDT WED MAY 30 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1239 PM CDT WED MAY 30 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHEAST OF BENOIT AT
1240 PM CDT...MOVING NORTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHERN BOLIVAR COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3385 9084 3364 9073 3353 9110 3359 9115
      3362 9114 3365 9119 3369 9122 3371 9117
      3367 9111 3368 9104 3371 9107 3370 9112
      3372 9114
TIME...MOT...LOC 1740Z 243DEG 18KT 3370 9092

JC
Special weather statement, May 30, 12:41 PM CDT, 23 minutes before
MSZ034-301810-
WASHINGTON MS-
1241 PM CDT WED MAY 30 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1241 PM CDT WED MAY 30 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER LELAND AT 1241 PM CDT...
MOVING NORTHEAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN WASHINGTON COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3337 9076 3314 9095 3322 9109 3328 9105
      3328 9108 3324 9110 3329 9114 3335 9114
      3342 9106 3345 9106 3339 9112 3338 9116
      3342 9117 3343 9113 3347 9112 3350 9117
      3353 9109 3353 9077
TIME...MOT...LOC 1741Z 224DEG 9KT 3342 9093

JC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 11:49 AM CDTSpecial Weather StatementJANBolivar, Washington41 min
May 30, 12:39 PM CDTSpecial Weather StatementJANBolivar31 min
May 30, 12:41 PM CDTSpecial Weather StatementJANWashington29 min
May 30, 12:46 PM CDTSevere Thunderstorm WarningJANBolivar59 min
May 30, 1:34 PM CDTSpecial Weather StatementJANWashington41 min
May 30, 1:41 PM CDTSpecial Weather StatementJANSunflower39 min
May 30, 1:46 PM CDTSevere Thunderstorm WarningJANLeflore, Sunflower44 min
May 30, 2:20 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore, Sunflower55 min
May 30, 2:44 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Leflore46 min
May 30, 2:54 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey66 min
May 30, 3:00 PM CDTSpecial Weather StatementJANNoxubee45 min
May 30, 3:03 PM CDTFlash Flood WarningJANWashington61 min
May 30, 3:23 PM CDTSevere Thunderstorm WarningJANHolmes37 min
May 30, 3:27 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Washington63 min
May 30, 3:33 PM CDTSpecial Weather StatementJANYazoo32 min
May 30, 3:39 PM CDTSevere Thunderstorm WarningJANHumphreys, Sharkey, Yazoo51 min
May 30, 3:44 PM CDTFlash Flood WarningJANHolmes2 hr
May 30, 3:48 PM CDTSevere Thunderstorm WarningJANAttala, Montgomery20 min
May 30, 3:52 PM CDTSevere Thunderstorm WarningJANHolmes, Yazoo23 min
May 30, 3:54 PM CDTSpecial Weather StatementJANNoxubee61 min
May 30, 3:55 PM CDTSpecial Weather StatementJANKemper40 min
May 30, 3:55 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren50 min
May 30, 4:02 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba, Noxubee, Winston43 min
May 30, 4:23 PM CDTFlash Flood WarningJANIssaquena, Sharkey, Warren2 hr
May 30, 4:26 PM CDTSevere Thunderstorm WarningJANNoxubee, Oktibbeha, Winston49 min
May 30, 4:39 PM CDTSevere Thunderstorm WarningJANKemper36 min
May 30, 4:53 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren67 min
May 30, 4:57 PM CDTSevere Thunderstorm WarningJANWarren48 min
May 30, 5:01 PM CDTSevere Thunderstorm WarningJANHinds, Rankin29 min
May 30, 5:22 PM CDTFlash Flood WarningJANHinds, Rankin113 min
May 30, 5:28 PM CDTFlash Flood WarningJANWarren2 hr
May 30, 5:29 PM CDTSpecial Weather StatementJANSimpson31 min
May 30, 5:43 PM CDTSpecial Weather StatementJANLauderdale37 min
May 30, 5:56 PM CDTFlash Flood WarningJANNoxubee, Oktibbeha, Winston2 hr
May 30, 6:04 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds23 min
May 30, 6:08 PM CDTSevere Thunderstorm WarningJANCopiah, Lincoln, Simpson42 min
May 30, 6:27 PM CDTSpecial Weather StatementJANLauderdale38 min
May 30, 6:47 PM CDTFlash Flood WarningJANLauderdale88 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.